MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number TRM-685
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Failure of Implant (1924); Lymphoma (3263)
Type of Reportable Event Serious Injury
Event or Problem Description
Patient representative reported patient ¿live[s] in fear knowing that their biocell® recalled implants have increased their risk of developing cancer¿ and experienced ¿physical pain and emotional distress.¿ healthcare professional reported rupture.Device has been explanted and replaced.This record is for the left side.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: rupture.
 
Additional Manufacturer Narrative
Device evaluation: analysis of the returned device identified: opening curved on radius, wear abrasion, brown particles in the shell and underweight.A visual and microscopic analysis was performed which identified: opening crease sharp on radius, stress marks and creases fold.Based on the device analysis the final assessment is: an opening crease sharp on radius assessed as fold flaw opening.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event of lymphoma-alcl-suspected is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.
 
Event or Problem Description
Patient representative additionally reported "disfigurement", "diagnosed with breast cancer" and diagnosed with bia-alcl.Pathological markers confirming alcl have not been confirmed.Patient representative reported the following event deemed not related to the device: "suffered scarring, loss of quality and enjoyment of life.".

Brand Name
INSPIRA TEXTURED SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key12821426
Report Number9617229-2021-57617
Device Sequence Number5760848
Product Code FTR
UDI-Device Identifier10888628008205
UDI-Public10888628008205
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2021
Device Model NumberTRM-685
Device Catalogue NumberTRM-685
Device Lot Number2918334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer11/24/2021
07/19/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/15/2021
08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale